Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 70, NWS Columbia, SC

June 23, 20184 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 23, 2018, 4:27 PM EDT for 4 counties in South Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2018, 4:27 PM EDT (20:27 UTC)
Expired
Jun 23, 2018, 5:03 PM EDT
In force
36 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Aiken County, SC, Edgefield County, SC, Lexington County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 44 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:32 PM EDTTSTM WND DMGRidge Spring, SCTREE DOWN IN RIDGE SPRING. LOCAL UTILITY COMPANY REPORTING APPROXIMATELY 180 CUSTOMERS WITHOUT POWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

352 
WUUS52 KCAE 232027
SVRCAE
SCC003-037-063-081-232115-
/O.NEW.KCAE.SV.W.0070.180623T2027Z-180623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
427 PM EDT SAT JUN 23 2018

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  East central Edgefield County in central South Carolina...
  Southwestern Lexington County in central South Carolina...
  North central Aiken County in central South Carolina...
  Southeastern Saluda County in central South Carolina...

* Until 515 PM EDT.

* At 427 PM EDT, a severe thunderstorm was located over Ridge Spring,
  or 10 miles southwest of Batesburg, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Batesburg, Batesburg-Leesville, Ridge Spring, Leesville, Pelion,
  Gilbert, Summit, Monetta and Ward.

This includes Interstate 20 in South Carolina between mile markers 32
and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3373 8176 3389 8180 3405 8131 3377 8122
TIME...MOT...LOC 2027Z 257DEG 31KT 3384 8170 

HAIL...0.75IN
WIND...60MPH
 
$$

JAQ
3 follow-up statements
586 
WWUS52 KCAE 232041
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
441 PM EDT SAT JUN 23 2018

SCC037-232051-
/O.CAN.KCAE.SV.W.0070.000000T0000Z-180623T2115Z/
Edgefield SC-
441 PM EDT SAT JUN 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDGEFIELD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3377 8164 3390 8167 3405 8131 3377 8122
TIME...MOT...LOC 2041Z 257DEG 27KT 3386 8159 

$$

SCC003-063-081-232115-
/O.CON.KCAE.SV.W.0070.000000T0000Z-180623T2115Z/
Lexington SC-Aiken SC-Saluda SC-
441 PM EDT SAT JUN 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN LEXINGTON...NORTH CENTRAL AIKEN AND SOUTHEASTERN
SALUDA COUNTIES...

At 441 PM EDT, a severe thunderstorm was located near Batesburg,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Batesburg, Batesburg-Leesville, Ridge Spring, Leesville, Pelion,
Gilbert, Summit and Monetta.

This includes Interstate 20 in South Carolina between mile markers 35
and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3377 8164 3390 8167 3405 8131 3377 8122
TIME...MOT...LOC 2041Z 257DEG 27KT 3386 8159 

HAIL...<.75IN
WIND...60MPH
 
$$

JAQ
523 
WWUS52 KCAE 232053
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
453 PM EDT SAT JUN 23 2018

SCC003-081-232103-
/O.CAN.KCAE.SV.W.0070.000000T0000Z-180623T2115Z/
Aiken SC-Saluda SC-
453 PM EDT SAT JUN 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL AIKEN AND
SOUTHEASTERN SALUDA COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3405 8131 3388 8125 3382 8124 3379 8146
      3382 8152 3389 8157
TIME...MOT...LOC 2053Z 263DEG 28KT 3385 8149 

$$

SCC063-232115-
/O.CON.KCAE.SV.W.0070.000000T0000Z-180623T2115Z/
Lexington SC-
453 PM EDT SAT JUN 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL LEXINGTON COUNTY...

At 453 PM EDT, a severe thunderstorm was located near
Batesburg-Leesville, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Batesburg-Leesville, Leesville, Gilbert and Summit. 

This includes Interstate 20 in South Carolina between mile markers 37
and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3405 8131 3388 8125 3382 8124 3379 8146
      3382 8152 3389 8157
TIME...MOT...LOC 2053Z 263DEG 28KT 3385 8149 

HAIL...<.75IN
WIND...60MPH
 
$$

JAQ
344 
WWUS52 KCAE 232103
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
503 PM EDT SAT JUN 23 2018

SCC063-232112-
/O.CAN.KCAE.SV.W.0070.000000T0000Z-180623T2115Z/
Lexington SC-
503 PM EDT SAT JUN 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LEXINGTON COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.

LAT...LON 3405 8131 3388 8125 3382 8124 3379 8146
      3382 8152 3389 8157
TIME...MOT...LOC 2102Z 257DEG 31KT 3387 8139 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:15 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 23, 2:15 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
215 PM EDT Sat Jun 23 2018

.SYNOPSIS...
High pressure will extend from the Atlantic westward into the
Gulf of Mexico through Sunday. North of the ridge a weak trough
will be in the forecast area. The pattern supports hot conditions
with scattered thunderstorms. A backdoor cold front will move
into the region Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure will extend from the Atlantic westward
into the Gulf of Mexico through tonight. North of the ridge
lee-side troughing will be in the forecast area. The air mass is
moist and becoming possibly becoming strongly unstable with ML
CAPE above 2500 J/kg by late this afternoon. Of concern is a
mesoscale convective system (MCS) moving east across northern
Alabama at 17z. Other storms to the east of ATL moving toward
the CSRA. Don't think models have been handling the MCS and weak
embedded short wave troughs. Deep layer shear appears
marginally strong although may increase as MCS approaches.
Soundings suggest wind threat with inverted V and relatively
high DCAPE around 1000 J/kg. SPC has area in marginal risk
Severe thunderstorms The latest HRRR and other high resolution
models tend to favor the CSRA through early evening for
scattered to possibly numerous showers and thunderstorms
although given recent radar trends, scattered thunderstorms
possible in the Midlands by early this evening. The Nam model
suggests convection will weaken in the Midlands by late evening
as nocturnal cooling develops and instability weakens. Raised
pops especially south of CAE for late afternoon and early
evening. Given weak to moderate instability overnight kept
threat of widely scattered showers late into the evening.

It will be hot today with highs in the middle and upper 90s.
Expect peak heat index values around 102.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A mid-level ridge will build into the area Sunday and Monday
with 850 mb temps from 20 to 22 degrees C. Temperatures will be
above normal with highs in the upper 90s to around 100 degrees
and lows in the mid 70s. Heat index values will likely range
from 105 to 110 with the warmer values in the CSRA where
surface dewpoints will be higher. A heat advisory may be needed
for one or both of these days.

Subsidence due to weak high pressure, westerly downslope flow, and
a mid-level capping inversion will hinder convective development
on Sunday. Therefore, only expect isolated shower and thunderstorm
coverage in the afternoon. The best chance for scattered thunderstorms
will be in the evening as a shortwave moves through the region.
Instability will naturally diminish after sunset, but bulk shear
will be around 25 kts, so a few stronger storms will also be
possible, with damaging wind the biggest threat.

On Monday, a cold front will move into the region. The front
will likely remain north of the forecast area during the day,
continuing the trend of well above normal high temperatures,
although it will likely be a few degrees cooler than Sunday. As
the front sags southward on Monday evening, another shortwave
will accompany it, with scattered thunderstorms that could
persist through much of the night.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The front is expected to stall just south of the area on
Tuesday, then wash out by Wednesday. Due to increased cloud
cover and slightly cooler air behind the front, temperatures
will be closer to normal on Tuesday and Wednesday, with highs in
the low 90s. There is a good chance of scattered thunderstorms
on Tuesday, with lesser chances Wednesday and Thursday due to
high pressure ridging, but cannot rule out diurnal convection.
Onshore flow and moisture will increase on Friday and Saturday,
so precipitation chances will also increase going into next
weekend. Basically, showers and thunderstorms will be possible
each day. However, exactly when and where the most potent storms
will hit cannot be determined with certainty at these time
ranges.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Expect mainly VFR conditions during the 24-hour TAF period but
there will be a chance of thunderstorms especially at the AGS
and DNL terminals this afternoon and evening.

Showers and thunderstorms over Alabama and Georgia upstream of
the terminals associated with mesoscale convective system (MCS).
Air mass becoming strongly unstable. Strongest forcing appears
to be across the CSRA at least late this afternoon and early
evening...so mention tempo thunderstorms at the CSRA terminals.
Otherwise scattered to broken cumulus this afternoon with
increasing mid level clouds. Gusty west-southwest winds due to
25-30 kt 850mb jet. Winds diminishing after 00z. Nocturnal
cooling should result in more limited convection after 03z by
slight chance shower or thunderstorms through at least 06z. VFR
conditions through early morning as instability and mixing
limiting the risk of fog.

EXTENDED AVIATION OUTLOOK...Restrictions possible each day in
early morning fog and afternoon and evening thunderstorms.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jun 23, 3:48 AM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
348 AM EDT Sat Jun 23 2018

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
348 AM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and Tonight.
Widely scattered thunderstorms will occur today and tonight. A few of
the thunderstorms could possibly contain damaging wind this afternoon
into tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values from 105 to 110 degrees are possible Sunday and
Monday. A heat advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 23, 2:46 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
246 PM EDT SAT JUN 23 2018

GAZ064-065-077-SCZ025-030-231915-
Burke GA-Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
246 PM EDT SAT JUN 23 2018

...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond...Columbia...southwestern Aiken and southwestern Edgefield
Counties Until 315 PM EDT....

At 245 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Hephzibah, or near Fort Gordon, moving east
at 30 mph.

  HAZARD...gusty winds 35 to 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Augusta, Martinez, Clearwater, Fort
Gordon, Belvedere, Hephzibah, Harlem, Jackson, Gloverville,
Burnettown, Blythe, Keysville and Murphys Estates.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 179 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 11.
 Interstate 520 in Georgia between mile markers 1 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

LAT...LON 3364 8220 3359 8213 3363 8210 3366 8213
      3374 8190 3328 8168 3318 8225 3323 8223
      3327 8226 3328 8230 3333 8232 3336 8230
      3346 8238 3350 8240 3353 8239 3354 8242
      3356 8243
TIME...MOT...LOC 1845Z 248DEG 28KT 3332 8215

awp
Special weather statement, Jun 23, 3:17 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
317 PM EDT SAT JUN 23 2018

SCZ025-030-035-231945-
Barnwell SC-Aiken SC-Edgefield SC-
317 PM EDT SAT JUN 23 2018

...Strong Thunderstorms Will Impact Portions of central Barnwell...
Aiken and south central Edgefield Counties Until 345 PM EDT....

At 317 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Belvedere to
near Jackson, moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Aiken, North Augusta, Barnwell, Savannah River Site, Clearwater,
Belvedere, Williston, New Ellenton, Jackson, Gloverville, Burnettown,
Snelling, Windsor and Murphys Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 2 and 29.
 Interstate 520 in Georgia near mile marker 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

LAT...LON 3322 8178 3321 8180 3324 8184 3326 8185
      3326 8183 3329 8186 3331 8184 3331 8188
      3343 8193 3344 8191 3348 8196 3365 8204
      3373 8157 3321 8132 3319 8176
TIME...MOT...LOC 1917Z 269DEG 32KT 3361 8197 3326 8178

JAQ
Special weather statement, Jun 23, 3:35 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Columbia SC
335 PM EDT SAT JUN 23 2018

GAZ040-SCZ018-025-232000-
Lincoln GA-McCormick SC-Edgefield SC-
335 PM EDT SAT JUN 23 2018

...Strong Thunderstorms Will Impact Portions of central Lincoln...
McCormick and Edgefield Counties Until 400 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 335 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles south of
Bobby Brown State Park to 11 miles west of Edgefield, moving east at
30 mph.

  HAZARD...strong winds 45 to 55 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
Edgefield, McCormick, Johnston, Lincolnton, Trenton, Parksville, Plum
Branch, Modoc and Willington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3400 8231 3397 8230 3399 8227 3389 8186
      3386 8183 3381 8166 3376 8172 3368 8214
      3384 8259 3386 8257 3387 8258 3386 8261
      3392 8263
TIME...MOT...LOC 1935Z 257DEG 28KT 3389 8258 3377 8213

JAQ
Special weather statement, Jun 23, 3:36 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Columbia SC
336 PM EDT SAT JUN 23 2018

GAZ077-231945-
Burke GA-
336 PM EDT SAT JUN 23 2018

...Strong Thunderstorms Will Impact Portions of southeastern Burke
County Until 345 PM EDT....

At 336 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Sardis, or 15 miles east of Waynesboro,
moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Sardis and Girard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.

&&

LAT...LON 3293 8179 3295 8184 3310 8185 3312 8170
      3309 8165 3309 8161 3305 8157 3306 8156
      3304 8156 3291 8177
TIME...MOT...LOC 1936Z 271DEG 31KT 3301 8177

JAQ
Special weather statement, Jun 23, 3:48 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Columbia SC
348 PM EDT SAT JUN 23 2018

SCZ030-035-036-041-232015-
Orangeburg SC-Barnwell SC-Aiken SC-Bamberg SC-
348 PM EDT SAT JUN 23 2018

...Strong Thunderstorms Will Impact Portions of west central
Orangeburg...northern Barnwell...central Aiken and northwestern
Bamberg Counties Until 415 PM EDT....

At 348 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles north of
Aiken to near Williston, moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
Aiken, Barnwell, Bamberg, Denmark, Williston, Blackville, New
Ellenton, Wagener, Springfield, Hilda, Salley, Norway, Snelling,
Perry, Elko and Windsor.

This includes Interstate 20 in South Carolina between mile markers 16
and 27.

LAT...LON 3367 8180 3374 8142 3371 8132 3325 8094
      3321 8161
TIME...MOT...LOC 1948Z 266DEG 29KT 3364 8172 3337 8150

JAQ
Special weather statement, Jun 23, 4:06 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Columbia SC
406 PM EDT SAT JUN 23 2018

SCZ018-025-232030-
McCormick SC-Edgefield SC-
406 PM EDT SAT JUN 23 2018

...Strong Thunderstorms Will Impact Portions of northern McCormick
and Edgefield Counties Until 430 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 405 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles west of
McCormick to near Edgefield, moving east at 25 mph.

  HAZARD...strong winds 45 to 55 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
Edgefield, McCormick, Johnston, Trenton, Bradley, Plum Branch and
Willington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3402 8232 3397 8230 3402 8224 3397 8218
      3399 8215 3398 8206 3398 8205 3395 8204
      3396 8201 3391 8187 3389 8187 3386 8183
      3381 8166 3370 8180 3369 8190 3394 8253
TIME...MOT...LOC 2005Z 277DEG 22KT 3393 8243 3381 8190

JAQ

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:27 PM EDTSpecial Weather StatementCAEMcCormick33 min
Jun 22, 8:49 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick, Saluda26 min
Jun 22, 9:21 PM EDTSpecial Weather StatementCAENewberry, Saluda39 min
Jun 22, 9:52 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry23 min
Jun 22, 9:58 PM EDTSpecial Weather StatementCAEFairfield32 min
Jun 22, 10:20 PM EDTSpecial Weather StatementCAELancaster40 min
Jun 22, 10:30 PM EDTSpecial Weather StatementCAEEdgefield, McCormick60 min
Jun 22, 10:56 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick34 min
Jun 22, 11:22 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick, Saluda38 min
Jun 22, 11:58 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Orangeburg32 min
Jun 23, 12:23 AM EDTSpecial Weather StatementCAECalhoun37 min
Jun 23, 3:17 PM EDTSpecial Weather StatementCAEAiken, Barnwell28 min
Jun 23, 3:35 PM EDTSpecial Weather StatementCAEEdgefield, McCormick25 min
Jun 23, 3:48 PM EDTSpecial Weather StatementCAEAiken, Barnwell27 min
Jun 23, 4:06 PM EDTSpecial Weather StatementCAEEdgefield, McCormick24 min
Jun 23, 4:37 PM EDTSpecial Weather StatementCAEEdgefield8 min
Jun 23, 4:47 PM EDTSpecial Weather StatementCAESaluda28 min
Jun 23, 5:05 PM EDTSpecial Weather StatementCAEMcCormick25 min
Jun 23, 5:37 PM EDTSpecial Weather StatementCAEEdgefield23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.